[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.211.82.105. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
August 15, 1953

ULCERATION OF SKIN FOLLOWING USE OF ARTERENOL

Author Affiliations

131 Fulton Ave., Hempstead, N. Y.

JAMA. 1953;152(16):1554. doi:10.1001/jama.1953.03690160054023

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor:  —The article by Uricchio, Salenda, and Cutts (J. A. M. A.152:607 [June 13] 1953) is very timely. It is my opinion that tissue necrosis following intravenous administration of arterenol in the leg veins occurs very commonly. Not only tissue necrosis occurs, but actual necrosis of the vein and concurrent venospasm and arteriospasm of the vessels of the same extremities develop and cause ischemic necrosis of the distal parts of the extremities. As the authors suggest, there was venospasm and also spasm of the vasovasorum causing necrosis of the vessel in their patient. The underlying reason for this, in my opinion, is that the venous circulation of the lower extremities is sluggish and, therefore, results in a higher concentration of the drug in the leg veins. To date, I know of this type of necrosis occurring in the lower extremities after arterenol was given in five

First Page Preview View Large
First page PDF preview
First page PDF preview
×